MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00537260
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The returned advanix pancreatic stent was analyzed, and a visual evaluation noted that the stent was damaged close to the side ports at the distal section.No specific failure was reported against the device therefore no assessment on the confirmation of the complaint can be made.No other issues with the device were noted.According to the product analysis of the returned device, it was determined that the stent presented some damages close to the distal side ports, it is possible that these damages may be related to some difficulties experienced through the deployment and/or even by the technique applied by the physician may have affected the stent causing it the observed damages.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
Note: this report is one of two complaints that pertain to the same event.It was reported to boston scientific corporation that a naviflex rx delivery system and an advanix pancreatic stent were used during an endoscopic retrograde cholangiopancreatography in the pancreatic duct performed on (b)(6) 2022.During the procedure, the physician attempted to deploy a pancreatic pigtail to ensure drainage.When the naviflex rx delivery system was advanced to the stent, the guide catheter broke into two.The broken piece of guide catheter was retrieved with a snare.All broken piece of guide catheter was removed and the procedure was successfully completed with another advanix-naviflex pancreatic stent.There were no patient complications reported as a result of this event.Investigation results revealed the stent was damaged, therefore this event has been deemed a reportable event for the advanix pancreatic stent.Please see for full investigation details.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a24 captures the reportable investigation result of stent damaged.Block h10: the returned advanix pancreatic stent was analyzed, and a visual evaluation noted that the stent was damaged close to the side ports at the distal section.No specific failure was reported against the device therefore no assessment on the confirmation of the complaint can be made.No other issues with the device were noted.According to the product analysis of the returned device, it was determined that the stent presented some damages close to the distal side ports, it is possible that these damages may be related to some difficulties experienced through the deployment and/or even by the technique applied by the physician may have affected the stent causing it the observed damages.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.Block h11: correction to block h6: evaluation result codes.
 
Event or Problem Description
Note: this report is one of two complaints that pertain to the same event.It was reported to boston scientific corporation that a naviflex rx delivery system and an advanix pancreatic stent were used during an endoscopic retrograde cholangiopancreatography in the pancreatic duct performed on (b)(6) 2022.During the procedure, the physician attempted to deploy a pancreatic pigtail to ensure drainage.When the naviflex rx delivery system was advanced to the stent, the guide catheter broke into two.The broken piece of guide catheter was retrieved with a snare.All broken piece of guide catheter was removed and the procedure was successfully completed with another advanix-naviflex pancreatic stent.There were no patient complications reported as a result of this event.Investigation results revealed the stent was damaged, therefore this event has been deemed a reportable event for the advanix pancreatic stent.Please see block h10 for full investigation details.

Brand Name
ADVANIX PANCREATIC STENT
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14911388
Report Number3005099803-2022-03339
Device Sequence Number12293642
Product Code FGE
UDI-Device Identifier08714729856856
UDI-Public08714729856856
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K133700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2023
Device Model NumberM00537260
Device Catalogue Number3726
Device Lot Number0028137184
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/05/2022
Supplement Date Received by Manufacturer09/09/2022
Initial Report FDA Received Date07/04/2022
Supplement Report FDA Received Date10/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown